MAUDE Adverse Event Report: STRYKER GMBH WRIST FUSION PLATE STANDARD BEND VARIAX2 120MM; PLATE, FIXATION, BONE

STRYKER GMBH WRIST FUSION PLATE STANDARD BEND VARIAX2 120MM; PLATE, FIXATION, BONE
Model Number 629579
Health Effect - Clinical Code Failure of Implant (1924)
Date of Event 12/15/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Upon completion of investigation, additional information will be provided in a supplemental report.
 
Event or Problem Description
As reported: "during his visit to the customer, our sales rep became aware of a plate fracture 3 months after implantation.This was re-operated with a synthes steel plate.".
 
Additional Manufacturer Narrative
The reported event could be confirmed, since the product was returned for evaluation and matches the alleged failure mode.The device inspection revealed the following: the received plate was found to be broken at the hole position.The fracture analysis represents shiny surface, which is generally a sign of fatigue fracture, when the device gradually breaks and rub against each other due to high repeated cyclic loading.A review of the device history for the reported lot did not indicate any abnormalities.No corrective actions are required at this time.No indications of material, manufacturing or design related problems were found during the investigation.A review of the labeling did not indicate any abnormalities.Based on investigation, the root cause was attributed to a patient related issue.The failure was caused by patient activity, high load on the device.Strenuous load activity on the load sharing device eventually resulted in fatigue fracture.The ifu clearly provides a warning that: ¿these devices can break when subjected to the increased loading associated with delayed unions and/or non-unions.Internal fixation devices are load sharing devices which are intended to hold fractured bone surfaces in apposition to facilitate healing.If healing is delayed or does not occur, the appliance may eventually break due to metal fatigue.Loads on the device produced by load bearing and the patient¿s activity level will dictate the longevity of the device.¿ if any further information is provided, the complaint report will be updated.
 
Event or Problem Description

Brand Name
WRIST FUSION PLATE STANDARD BEND VARIAX2 120MM
Common Device Name
PLATE, FIXATION, BONE
Manufacturer (Section D)
STRYKER GMBH
bohnackerweg 1
postfach
selzach 2545
SZ  2545
MDR Report Key11181097
Report Number0008031020-2021-00024
Device Sequence Number11491899
Product Code HRS
UDI-Device Identifier07613327131567
UDI-Public07613327131567
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
K151178
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 04/06/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Expiration Date12/31/2024
Device Model Number629579
Device Catalogue Number629579
Device Lot NumberG13061
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/12/2021
Initial Date Received by Manufacturer 12/21/2020
Supplement Date Received by Manufacturer03/15/2021
Initial Report FDA Received Date01/15/2021
Supplement Report FDA Received Date04/06/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;